EconPapers    
Economics at your fingertips  
 

Generalization of the Firm’s Profit Maximization Problem: An Algorithm for the Analytical and Nonsmooth Solution

R. García-Rubio (), L. Bayón () and J. Grau ()

Computational Economics, 2014, vol. 43, issue 1, 14 pages

Abstract: In this paper we present a generalization of the classic Firm’s profit maximization problem, using the linear model for the production function, considering a non constant price and maximum constraints for the inputs. We formulate the problem by previously calculating the analytical minimum cost function. This minimum cost function will be calculated for each production level via the infimal convolution of quadratic functions and the result will be a piecewise quadratic function. To solve this family of optimization problems, we present an algorithm of quasi-linear complexity. Moreover, the resulting cost function in certain cases is not $$C^{1}$$ and the profit maximization problem will be solved within the framework of nonsmooth analysis. Finally, we present a numerical example. Copyright Springer Science+Business Media New York 2014

Keywords: Firm’s profit maximization; Infimal convolution; Quadratic functions; Nonsmooth analysis; Computational complexity (search for similar items in EconPapers)
Date: 2014
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s10614-013-9378-7 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:compec:v:43:y:2014:i:1:p:1-14

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2

DOI: 10.1007/s10614-013-9378-7

Access Statistics for this article

Computational Economics is currently edited by Hans Amman

More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:compec:v:43:y:2014:i:1:p:1-14